Thunderstorm Wind, Nassau
- When
- September 3, 3:00 PM EST
- Where
- Nassau County, Yulee
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.611, -81.771 (the zone’s center; the record gives no point)
Home damaged by a falling tree.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 3, 1:10 PM EST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 210 PM EDT MON SEP 03 2001 CURRENTLY...LARGE AREA OF CONVECTION LIFTING UP OUT OF THE GLFMEX OVER THE EASTERN FL PANHANDLE AND INTO SW GA. SCT STORMS HAVE BEEN DEVELOPING OVER PAST 2 HOURS OVER NE FL PENINSULA AND EXTREME SE GA. MOIST/UNSTABLE AMS OVER REGION (LIS BETWEEN -4 AND -06...WITH CAPES AROUND 3000 J/KG) WILL BE CONDUCIVE FOR INCREASING STORM COVERAGE DURING THE REMAINDER OF THE AFTERNOON AND CONTINUING INTO THE EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING SOME HEAVY RAINFALL AMOUNTS AS A LIGHT SOUTHERLY 1000MB-700MB MEAN FLOW PERSISTS OVER THE CWA. STORMS WILL BE ENHANCED WITH INTERACTION OF OUTFLOW BOUNDARY AND ECSB. CONVECTION SHOULD BE SLOW TO DISSIPATE AND THEN LINGER INTO THE EVENING AS WAS THE CASE PAST COUPLE OF DAYS...ESPECIALLY OVER THE NORTHERN AND EASTERN PORTIONS OF OUR CWA. THEREFORE WILL GO WITH HIGHER POPS IN THOSE AREAS THAN ADVERTISED IN LATEST GUIDANCE. MODELS CONTINUE TO BE IN FAIR AGREEMENT WITH EACH OTHER AND SUGGEST LITTLE CHANGE OVER THE SHORT TERM FOR OUR AREA. MID LEVEL RIDGE REMAINS ANCHORED OVER SOUTH FL AS REX PATTERN DEVELOPS OVER THE CENTRAL PLAINS. WEAK IMPULSES EMBEDDED IN FLOW WHICH THE MODELS HANDLE SLIGHTLY DIFFERENTLY. TROUGH AXIS SWINGS EASTWARD OVER NEW ENGLAND AND THE MID ATLANTIC REGION BY LATE TUE/EARLY WED BUT REMAINS WELL TO OUR NORTH. LOW LEVEL MOISTURE FIELD LINGERS OVER THE SE THROUGH THE SHORT TERM THEREFORE THE AFTERNOON THROUGH THE LATE EVENING CONVECTION CONTINUES. EXTENDED...LITTLE CHANGE ANTICIPATED. WILL CONTINUE WITH SIMILIAR WORDING AS DAYTIME HEATING/INSTABILITY AND ADEQUATE MOISTURE CONTENT WILL SUPPORT DIURNAL CONVECTION. MARINE...NO HIGHLIGHTS. WEAK PRES GRAD WILL PERSIST AND WILL GIVE WAY TO LGT/VRBL FLOW. WILL WORD TO REFLECT WINDS/SEAS HIGHER VCNTY OF AFTN/EVE CONVECTION. PRELIM AMG 71/88/71/88 6755 SSI 73/87/73/86 6645 JAX 72/90/72/90 5645 GNV 70/89/71/89 4635 03 .JAX... .GA...NONE. .FL...NONE. RAM
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031800- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT MON SEP 3 2001 ...SCATTERED TO NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON AND EVENING... A PERSISTENT MOIST WESTERLY FLOW AND THE EAST COAST SEABREEZE WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. THE STORMS WILL DEVELOP OVER INTERIOR SECTIONS THIS AFTERNOON AND MOVE TO THE EAST COAST BY EVENING. A FEW OF THESE STORMS MAY BECOME STRONG OR SEVERE...SO STORM SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION LATER TODAY. THE MAIN THREATS TODAY WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. HOWEVER...SOME OF THE STRONGER STORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS OF 40 TO 50 MPH. STORM MOTION WILL BE TO EAST AT 10 MPH. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031800- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT MON SEP 3 2001 ...SCATTERED TO NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON AND EVENING... A PERSISTENT MOIST WESTERLY FLOW AND THE EAST COAST SEABREEZE WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. THE STORMS WILL DEVELOP OVER INTERIOR SECTIONS THIS AFTERNOON AND MOVE TO THE EAST COAST BY EVENING. A FEW OF THESE STORMS MAY BECOME STRONG OR SEVERE...SO STORM SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION LATER TODAY. THE MAIN THREATS TODAY WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. HOWEVER...SOME OF THE STRONGER STORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS OF 40 TO 50 MPH. STORM MOTION WILL BE TO EAST AT 10 MPH. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Home damaged by a falling tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263935.